|Sustiva and Methadone
Feb 18, 2007
A month ago I started Sustiva and Truvada. I've been on pain control using methadone for over 10 years and am certain I am not getting enough methadone even though I am taking 180mg a day,90/90. I've been sick even morning, take valium for muscles issues and nerves, also Tamazapam/restril for sleep. Could all of this be a big mess taken together along with my regular drugs (thryoid, acycolvir, B-12) Can I make up my own time to take these meds, as long as I take them in the same day? The doctor told me to take the sustiva with food and it clearly says not to, along with the methadone withdrawl. I don't know who to believe and am ready to become my own doctor!... bad choice I learned the hard way... What to do? Have any ideas? It would be nice to get back to life. I was not sick before the pills, why wouldn't you just wait until your sick, it's Aces really?... Any food ideas also? Thanks for your time and being there. Living in Utah is like living in Russia. I've been told to leave the state by many HIV/Aids officials, even my case manager and the woman from the health department now counting my doctors. Hope you can shine some light on a depressing and overwelming situation.
| Response from Dr. Pierone
It sounds like the known interaction between Sustiva and methadone may be responsible for your misery. Most people that have Sustiva added to methadone need to have an increase in dosage which varies from person to person. Also, taking Sustiva with food does increase its absorption and potentially its side effects too. So it is possible that an adjustment in the methadone and Sustiva may resolve these issues for you. Let us know how things turn out and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.